Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 7, 2006, 6:23 PM EDT for Mingo County, West Virginia. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2006, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 7, 2006, 7:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Mingo County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:00 PM EDT | FLOOD | Delbarton, WV | URBAN FLOODING FROM U.S. 119 TO DELBARTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 072224
FFWRLX
WVC059-072330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
623 PM EDT MON AUG 7 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MINGO COUNTY IN WEST VIRGINIA
* UNTIL 730 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPAULDING...WILLIAMSON...DELBARTON AND CHATTAROY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3755 8198 3756 8214 3759 8213 3764 8219
3767 8230 3777 8232 3782 8241 3787 8242
3785 8240 3795 8228 3797 8220 3789 8213
3775 8212 3763 8201 3768 8192 3766 8182
3762 8181 3751 8193
$$
211 follow-up statement
000
WGUS71 KRLX 072308
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT MON AUG 7 2006
WVC059-072330-
MINGO WV-
709 PM EDT MON AUG 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR MINGO
COUNTY...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED. HOWEVER...
STORMS JUST NORTH OF DELBARTON MAY STILL BE CAPABLE OF PRODUCING
RAINFALL AMOUNTS NEAR 1 INCHES PER HOUR.
THIS RAINFALL...COMBINED WITH THE HEAVY RAINFALL WHICH HAS BEEN
FALLING OVER THE COUNTY FOR THE PAST HOUR...SHOULD RESULT IN SOME
WATER PROBLEMS OVER THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3755 8198 3756 8214 3759 8213 3764 8219
3767 8230 3777 8232 3782 8241 3787 8242
3785 8240 3795 8228 3797 8220 3789 8213
3775 8212 3763 8201 3768 8192 3766 8182
3762 8181 3751 8193
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:21 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 3:21 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 321 PM EDT MON AUG 7 2006 .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... MORE UNCERTAINTY ENTERING INTO THE FORECAST...AS FRONT MAY HANG A LITTLE CLOSER TO OUR SOUTH THAN PREVIOUSLY FORECAST. 12Z NAM-GFS ARE SIMILAR IN HANDLING FRONT...DRAPING IT WELL TO OUR SOUTH INITIALLY...THEN BRINGING IT FURTHER N AS A WEAKENING QUASI- STATIONARY BOUNDARY BY WED MORNING. SINCE CWA WILL BE INVOF OF BOUNDARY...LEFT ISOLD POPS IN FCST PACKAGE...ONCE INITIAL DRY PERIOD AND SUBSIDENCE LAYER BREAKS DOWN. LARGE 5H CUT-OFF TO DEVELOP OFF THE CANADIAN MARITIMES BY THE WEEKEND...KICKING FRONTAL BOUNDARY SWD. WV AND OH WILL LIKELY BE ON THE TAIL END OF THE FRONT AND WILL EXPERIENCE JUST A SLIGHT COOL DOWN. BY NEXT WEEK ANOTHER TROUGH TO MOVE INTO THE GREAT LAKES REGION. THIS FEATURE MAY HELP SUPPRESS RIDGING OVER THE EASTERN US NEXT WEEK...BUT NOT BY TOO MUCH. WITH FCST UNCERTAINTY IN THE LATER PDS...STUCK CLOSE TO HPC GUIDANCE FOR POPS AND TEMPS WITH ONLY MINOR ADJUSTMENTS. && .PREV DISCUSSION... /ISSUED 215 PM EDT MON AUG 7 2006/ SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/... FRONT DROPPING DOWN FROM THE NORTH WILL MEAN HIGH POPS THERE TONIGHT AND WEAK DIVERGENCE ACROSS SOUTH WILL MEAN GOOD POPS THERE THIS EVE. ALL MODELS STILL LIKE PUSHING THE FRONT SOUTH BUT NOT QUITE AS FAST AS PREVIOUS FORECAST. SO HAVE HELD IN POPS LONGER OVER THE SOUTH TUESDAY BEFORE DRIER AIR PUSHES IN. LOOKING TO PUT OUT TWO COUNTY WATCH THIS EVE FOR FLOODING WHERE WE GOT GOOD RAIN TODAY IN WYOMING AND RALEIGH. AVIATION... SOUTH OF FRONT VFR CONDITIONS SHOULD PREVAIL EXCEPT IN HEART OF TSTMS. RADIATION WILL NOT BE IDEAL TONIGHT SO FOG SHOULD BE GENERALLY LIGHT IN THE MVFR RANGE. EXCEPTION WOULD BE EKN GETTING DOWN TO IFR. AS FRONT PUSHES SOUTH MVFR CIGS EXPECTED NORTH OF FRONT BUT THESE SHOULD LIFT AND THIN AS DRIER AIR MOVES IN DURING DAY TUESDAY. PREV DISCUSSION... /ISSUED 646 AM EDT MON AUG 7 2006/ AVIATION... TRICKY FORECAST. SHRA/TSRA CONTINUE TO FIRE IN SOUPY...UNSTABLE AIRMASS. EXPECT ACTIVITY TO WANE OVER THE NEXT FEW HOURS...WITH A SHORT BREAK BEFORE AFTERNOON STORMS FIRE. PUT IN THUNDER TEMPOS AT EKN/BKW EARLY ON. HAVE CB MENTIONS AREAWIDE FOR THE AFTERNOON AS THAT ACTIVITY SHOULD BE FAIRLY SCATTERED IN NATURE. WITH HIGH PWAT VALUES AND MORE THAN AMPLE INSTABILITY...ANY STORM WILL BE CAPABLE OF A DOWNPOUR THAT WOULD CAUSE BRIEF IFR CONDITIONS...SO STAY TUNED FOR ANY AMENDMENTS. FRONTAL TIMING STILL LOOKS GOOD...REACHING PKB AROUND 06Z AND CRW/HTS BY 12Z. COVERAGE SHOULD WANE LATE TONIGHT AS INSTABILITY IS LOST...BUT A STORM IS POSSIBLE AT ANY TIME DURING THE TAF PERIOD. MVFR/IFR LATE NIGHT FOG IS FORECAST. PKB MAY ESCAPE MUCH OF THIS THOUGH IF THEY CAN GET INTO THE DRIER AIRMASS BEFORE PRIME FOG TIME. PREV DISCUSSION... /ISSUED 405 AM EDT MON AUG 7 2006/ LONG TERM /TUESDAY THROUGH SUNDAY/... BASING FORECAST ON SURFACE FRONT NR A EKN-CRW-HTS LINE AT 12Z TUESDAY. STILL THINKING SOME SHOWERS LINGERING NEAR THE FRONT. CONSIDERABLE LOW STRATOCUMULUS OR STRATUS EXPECTED BEHIND FRONT FOR TUESDAY MORNING. LEFT POSSIBLE THUNDER IN EXTREME S FOR EARLY AFTERNOON BEFORE DRYING. OF COURSE MAXIMUM TEMPERATURE TUESDAY WILL BE DETERMINED BY HOW QUICKLY THE CLEARING MOVES S. NO MAJOR CHANGES FOR WEDNESDAY ON. IMPRESSURE UPPER TROF FOR AUGUST FOR THURSDAY AND FRIDAY OVER MOUTH OF SAINT LAWRENCE REGION IN EASTERN CANADA WILL DRIVE ANOTHER FRONT SOUTH. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLASH FLOOD WATCH FOR WVZ026-034>036 UNTIL MIDNIGHT TUESDAY. OH...NONE. KY...NONE. VA...NONE. && LONG TERM...KMC
Hazardous weather outlook, Aug 7, 4:26 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EDT MON AUG 7 2006 OHZ066-067-075-076-085-WVZ008>011-016>020-028>032-038>040-046-047- 080830- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS- TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 426 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...LARGE HAIL...AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015- 024>027-033>037-080830- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 426 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 7, 4:03 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 403 PM EDT MON AUG 7 2006 OHZ066-067-075-076-084-072100- ATHENS-MORGAN-PERRY-VINTON-WASHINGTON- 403 PM EDT MON AUG 7 2006 AT 4 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR ZANESVILLE OHIO...SOUTHWESTWARD TO NEAR KINGSTON OHIO...MOVING TO THE EAST AND SOUTHEAST AT 25 TO 30 MPH. THESE STORMS WILL MOVE ACROSS PERRY...MORGAN...ATHENS...WASHINGTON...AND VINTON COUNTIES BETWEEN 4 PM AND 515 PM. SOME OF THESE STORMS WILL CONTAIN SMALL HAIL...GUSTY WINDS TO AROUND 45 MPH...AND BRIEF TORRENTIAL DOWNPOURS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Aug 7, 5:33 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 533 PM EDT MON AUG 7 2006 OHZ075-076-085-WVZ008>011-017-019-020-072200- ATHENS-DODDRIDGE-JACKSON-MEIGS-PLEASANTS-RITCHIE-TYLER-WASHINGTON- WIRT-WOOD- 533 PM EDT MON AUG 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SISTERSVILLE TO 16 MILES NORTHWEST OF POMEROY...EXTENDING MAINLY ALONG THE OHIO RIVER. THESE STORMS WILL MOVE SOUTHEAST ACROSS MEIGS COUNTY IN OHIO AND INTO NORTHWESTERN WEST VIRGINIA BETWEEN 535 PM AND 600 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE LEROY... MORRISTOWN...PEEWEE...PALESTINE...MUNDAY AND CHERRY. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Aug 7, 6:09 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 609 PM EDT MON AUG 7 2006 WVZ016-018-020-029>032-072300- CALHOUN-DODDRIDGE-GILMER-HARRISON-LEWIS-ROANE-TAYLOR- 609 PM EDT MON AUG 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 12 MILES NORTH OF SALEM TO 12 MILES NORTHWEST OF SPENCER...MOVING TO THE EAST AND SOUTHEAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS MUCH OF NORTH CENTRAL WEST VIRGINIA BETWEEN 610 PM AND 645 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE AVON... MOUNT ZION...ANNAMORIAH...CHLOE...MEADLAND AND LEOPOLD. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:18 AM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Aug 7, 2:59 PM EDT | Flash Flood Watch | RLX | Boone, Wyoming | 7 hr |
| Aug 7, 3:44 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 46 min |
| Aug 7, 4:01 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 29 min |
| Aug 7, 5:52 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 23 min |
| Aug 7, 6:07 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 23 min |
| Aug 7, 6:20 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt | 40 min |
| Aug 7, 6:35 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer | 25 min |
Nearby
Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.